# SDR WRLA98095

- Difficulty date: October 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N117WA
- Make and model: Doug DC-10-30
- Aircraft serial: 48318
- Engine: Ge CF650C2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING INITIAL CLIMB OUT, 800 FT AGL, NR 2 ENGINE BEGAN SURGING.  FLT CREW RETARDED THROTTLE FROM 95 PERCENT N1 TO FLIGHT IDLE.  SURGING DISCONTINUED.  UPON REACHING ASSIGNED ALTITUDE, FLIGHT CREW ADVANCED THROTTLE TO 75 PERCENT N1, AND SURGING RETURNED.  THROTTLE REDUCED TO FLT IDLE.  FLIGHT CREW ELECTED TO RETURN TO DEPARTURE POINT FOR MX.  NR 2 ENG WAS LEFT AT FLT IDLE, AND AIRCRAFT RETURNED TO DEPARTURE POINT, LANDING WITHOUT FURTHER INCIDENT.  MX PERSONNEL INSPECTED ENG EXTERIOR WITH NO EVIDENCE OF DAMAGE.  PERFORMED BORESCOPE WITH NO EVIDENCE OF DAMAGE.  ENGINE TREND MONITORING INDICATED THAT N2 WAS BELOW TARGET.  RERIGGED THE VARIABLE STATOR VANE SYSTEM AND PERFORMED GROUND RUNS.
